Hail, Warren
- When
- April 3, 1:42 PM EST
- Where
- Warren County, Warren
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.850, -79.150
88 inch/ hail in Warren.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced nickel size hail /0.88 inch/ hail in Warren.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 3, 1:13 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 213 PM EDT MON APR 3 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... OVERALL...KEPT FCST CLOSE TO WHAT WE HAD NOW. MINOR CHANGES. ANYWAY...LINE OF STORMS OVER W PA...IN AREA THAT HAD DECENT HEATING AND BETTER LOW LEVEL MOISTURE. EXPECT ACTION TO WEAKEN...AS C PA AIRMASS IS MORE STABLE...AND FIRST JET MAX LIFTS NE. HOWEVER...HAVE TO WATCH AREA TO THE S OF C PA...AS TIMING WILL BE JUST AFTER MAX HEATING...AND NEAR TRIPLE PT. THUNDER COULD LINGER INTO THE EVENING...GIVEN ENERGY ROUNDING BASE OF TROUGH. EXPECT STRONGEST WINDS SOUTH OF PA...THUS WILL HOLD OFF ON ANY WIND ADVISORY FOR NOW. MUCH OF THE PERIOD FOR LATER TONIGHT...INTO EARLY TUE...MAY FEATURE NOT MUCH OF ANYTHING. HOWEVER...VERY INTENSE UPPER LEVEL LOW WILL DROP SE LATER IN THE DAY...SO EXPECT SNOW SHOWERS...ESPECIALLY FROM LATE IN THE DAY INTO WED. CLEARING BY THU...MODERATING TEMPS. && .LONG TERM /THURSDAY THROUGH MONDAY/... TEMPS WARM ON THU. SIMILAR EVENT FOR FRIDAY...DECENT WARM ADVECTION. THEN A COLD FRONT LATE IN THE DAY. MORE SHOWERS AND STORMS. AFT SATURDAY...KEPT FCST DRY. && .AVIATION... MAINLY MVFR CONDITIONS INTO TUE AM...AS COMPLEX SYSTEM MOVES ACROSS. SOME IFR CONDITIONS AT TIMES...MAINLY IN STORMS AND ACROS THE HIGHER ELEVATIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 PM FOR PAZ004-005-010. && SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...DANGELO/MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 937 AM EDT MON APR 3 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 937 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL PENNSYLVANIA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SHOWERS AND THUNDERSTORMS WILL BE POPPING UP IN THE EARLY AFTERNOON...MAINLY OVER SOUTHERN AND WESTERN PENNSYLVANIA. THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO MAKE WIND GUSTS OVER 50 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THERE IS ALSO A VERY LOW RISK OF TORNADOES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CALL OR LOG IN WITH ANY HAIL OR STRONG WIND GUSTS OR THUNDERSTORM DAMAGE. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 929 AM EDT MON APR 3 2006 PAZ004-005-010>012-017>019-024>028-033>036-045-049-050-056-057- 059-063>066-032130- WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION- SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 929 AM EDT MON APR 3 2006 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL PENNSYLVANIA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SHOWERS AND THUNDERSTORMS WILL BE POPPING UP IN THE EARLY AFTERNOON...MAINLY OVER SOUTHERN AND WESTERN PENNSYLVANIA. THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO MAKE WIND GUSTS OVER 50 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THERE IS ALSO A VERY LOW RISK OF TORNADOES TODAY. AGAIN...SEVERE THUNDERSTORMS ARE POSSIBLE LATER TODAY. STAY AWARE OF THE CONDITIONS IN YOUR AREA BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 PM EDT MON APR 3 2006 PAZ004-031900- WARREN- 136 PM EDT MON APR 3 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY THROUGH 215 PM... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES WEST OF JAMESTOWN TO 21 MILES NORTH OF SUGARCREEK TO 3 MILES NORTH OF SUGARCREEK...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 150 PM...GRAND VALLEY AROUND 155 PM...SPRING CREEK... BEAR LAKE AROUND 200 PM...LOTTSVILLE AROUND 205 PM...GARLAND AROUND 210 PM AND TIDIOUTE AROUND 215 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO PROPEL LOOSE OUTDOOR OBJECTS...AND DOWN TREE LIMBS. BRIEFLY VERY HEAVY RAIN WILL ALSO FALL...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS. FORECASTER: KL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 5 SW COLUMBUS 41.90N 79.65W
04/03/2006 ERIE PA EMERGENCY MNGR
TREES AND WIRES DOWN NEAR COLUMBUS ON RT 426
&&
MMDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 236 PM EDT MON APR 3 2006 PAZ005-010-032000- ELK-MCKEAN- 236 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND ELK COUNTIES BETWEEN 250 PM AND 4 PM... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF JAMESTOWN TO 9 MILES NORTHEAST OF CLARION...MOVING EAST NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR PORTLAND MILLS...BROCKPORT AROUND 310 PM...BRANDY CAMP AROUND 315 PM...WETMORE...RIDGWAY AROUND 320 PM...KANE...JAMES CITY...FORCE AROUND 325 PM...MARSHBURG AND JOHNSONBURG AROUND 330 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO PROPEL LOOSE OUTDOOR OBJECTS...AND DOWN TREE LIMBS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FORECASTER: KL
The Buffalo radar (KBUF), 127 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504099.